MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIOLOX HIP; HEAD, FEMORAL,CERAMIC 32/+4

ENCORE MEDICAL L.P. BIOLOX HIP; HEAD, FEMORAL,CERAMIC 32/+4
Model Number 400-01-297
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient dislocating.Additional information was received on 02 feb 2018, per the agent, the surgeon did not remove the shell or the stem.What he did remove was the liner and the head.He replaced the liner with a competitor's cemented liner and put a djo 36 head in.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a dislocation.The previous surgery and the revision detailed in this investigation occurred 18.2 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to this event.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to a dislocation.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
BIOLOX HIP
Common Device Name
HEAD, FEMORAL,CERAMIC 32/+4
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7237525
Report Number1644408-2018-00094
Device Sequence Number10970933
Product Code MRA
UDI-Device Identifier00888912075749
UDI-Public(01)00888912075749
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K955563
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2003
Device Model Number400-01-297
Device Catalogue Number400-01-297
Device Lot Number305271
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
498-32-060, LOT 303881
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR